Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Nausea, tiredness, done tests, high hemoglobin, high blood presssure, abdominal pain

Jan 2013
User rating for this question
Very Good
Answered by

Internal Medicine Specialist
Practicing since : 2003
Answered : 1658 Questions
My father has a hemoglobin of 131, is extremely nauseous and very very tired for about 3-4 months. They have done many tests but cannot determine the cause (sigmoidoscopy, colonoscopy 3 years ago, blood work for everything (diabetes, thyroid, B12 etc), and a GI scope of some kind (into the stomach). He is 75, has always been in great shape but has high blood pressure and is on meds for that (which has recently been cut in half to see if that's what was causing his nausea. He's 5'8", weighs about 165lbs. Furthermore he has had mild abdominal pain that comes and goes since April.
Posted Tue, 2 Oct 2012 in Infections
Answered by Dr. Mayank Bhargava 7 hours later
Thanks for posting your query.
Do your father has constipation/ abdominal heaviness/ abdominal bloating?
Has he undergone ultrasound imaging, liver function test, serum electrolytes and renal function test?
What medicine is he taking for hypertension?
Recurrent nausea with tiredness may be due to functional dyspepsia (as he is already suffering form depression).
At times, medicines taken for hypertension may also cause dyspeptic symptoms.
With age, there is decreased motility of intestine and patient may have recurrent nausea and vomiting.
You should consult with physician and gastro-physician and should go for above prescribed investigations, if not done previously.
You should also take prokinetics on written prescription.
There is a specific strategy available regarding use of antiemetics and prokinetics for controlling vomiting.
If all investigations are normal then you should consult with psychiatrist.
Put your query if any.
Take care,
Dr. Mayank Bhargava
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Procedures

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor